Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Uniform enclosure of high order of boundary value problems by monotone discretization
HTML articles powered by AMS MathViewer

by Ch. Grossmann and H.-G. Roos PDF
Math. Comp. 53 (1989), 609-617 Request permission

Abstract:

In the investigation of boundary value problems the construction of a two-sided inclusion of the solution can be as important as a numerical approximation of the solution itself. In the present paper we analyze a monotone discretization technique of higher order based upon piecewise interpolation and shifting such that bounding upper and lower solutions are obtained. The monotone discretization under consideration takes advantage of the property of the operator to be of monotone kind.
References
    E. Adams, Invers-Monotonie, Direkte und Indirekte Intervallmethoden, Bericht Nr. 185, Forschungszentrum Graz., 1982. E. Adams & H. Spreuer, "Konvergente numerische Schrankenkonstruktionen mit Spline-Funktionen für nichtlineare gewöhnliche bzw. lineare parabolische Randwertaufgaben," in Interval Mathematics (K. Nickel, ed.), Springer-Verlag, Berlin, 1975.
  • Philippe G. Ciarlet, The finite element method for elliptic problems, Studies in Mathematics and its Applications, Vol. 4, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1978. MR 0520174
  • Eberhard Faass, Beliebig genaue numerische Schranken für die Lösung parabolischer Randwertaufgaben, Universität Karlsruhe, Karlsruhe, 1975 (German). Zur Erlangung des akademischen Grades eines Doktors der Naturwissenschaften von der Fakultät für Mathematik der Universität Karlsruhe (TH) genehmigte Dissertation. MR 0421103
  • Ch. Grossmann, Monotone discretization of two-point boundary value problems and related numerical methods, Discretization in differential equations and enclosures (Weissig, 1986) Math. Res., vol. 36, Akademie-Verlag, Berlin, 1987, pp. 99–122. MR 950227
  • C. Großmann, M. Krätzschmar, and H.-G. Roos, Gleichmäßig einschließende Diskretisierungsverfahren für schwach nichtlineare Randwertaufgaben, Numer. Math. 49 (1986), no. 1, 95–110 (German, with English summary). MR 847020, DOI 10.1007/BF01389432
  • Christian Grossmann and Hans-Görg Roos, Convergence analysis of higher order monotone discretization, Wiss. Z. Tech. Univ. Dresden 38 (1989), no. 1, 155–158. MR 1006862
  • M. Krätzschmar, Iterationsverfahren zur Lösung Schwach Nichtlinearer Elliptischer Rand wertaufgaben mit Monotoner Lösungseinschließung, Dissertation, Tech. Univ. Dresden, 1983. K. H. Meyn, Monotonieaussagen für Elliptische und Parabolische Randwertaufgaben und Anwendungen auf Finite-Element-Funktionen, Dissertation, Hamburg, 1979.
  • H. Spreuer, A method for the computation of bounds with convergence of arbitrary order for ordinary linear boundary value problems, J. Math. Anal. Appl. 81 (1981), no. 1, 99–133. MR 618764, DOI 10.1016/0022-247X(81)90053-6
  • Willi Törnig, Monoton konvergente Iterationsverfahren zur Lösung nichtlinearer Differenzen–Randwertprobleme, Beiträge Numer. Math. 4 (1975), 245–257 (German). MR 448940
  • R. Voller, Monoton Einschließende Newton-Ähnliche Iterationsverfahren in Halbgeordneten Räumen mit Nichtnotwendig Regulärem Kegel, Dissertation, Düsseldorf, 1982. E. Zeidler, Vorlesungen über Nichtlineare Funktion alanalysis. II, Teubner-Verlagsgesellschaft, Leipzig, 1977.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65L10
  • Retrieve articles in all journals with MSC: 65L10
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Math. Comp. 53 (1989), 609-617
  • MSC: Primary 65L10
  • DOI: https://doi.org/10.1090/S0025-5718-1989-0983561-7
  • MathSciNet review: 983561